Tags

Type your tag names separated by a space and hit enter

Life-threatening flecainide overdose treated with intralipid and extracorporeal membrane oxygenation.
Am J Emerg Med. 2015 Dec; 33(12):1840.e3-5.AJ

Abstract

Flecainide is a Class Ic antiarrythmic agent associated with adverse events due to its pro-arrythmic effects. We report the case of a 33-year-old female presenting in cardiac arrest after a flecainide overdose treated with intravenous fat emulsion (IFE), sodium bicarbonate (NaHCO₃), and extracorporeal membrane oxygenation (ECMO). This case reviews the pathophysiology and management of flecainide toxicity including novel strategies of IFE and ECMO.

Authors+Show Affiliations

Harvard Affiliated Emergency Medicine Residency, Brigham and Women's Hospital/Massachusetts General Hospital, Boston, MA, USA. Electronic address: ebrumfield@partners.org.Harvard Affiliated Emergency Medicine Residency, Brigham and Women's Hospital/Massachusetts General Hospital, Boston, MA, USA. Electronic address: kbernard@partners.org.Department of Emergency Medicine, Massachusetts General Hospital, Harvard Medical School, Boston, MA, USA. Electronic address: ckabrhel@partners.org.

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

25921969

Citation

Brumfield, Emily, et al. "Life-threatening Flecainide Overdose Treated With Intralipid and Extracorporeal Membrane Oxygenation." The American Journal of Emergency Medicine, vol. 33, no. 12, 2015, pp. 1840.e3-5.
Brumfield E, Bernard KR, Kabrhel C. Life-threatening flecainide overdose treated with intralipid and extracorporeal membrane oxygenation. Am J Emerg Med. 2015;33(12):1840.e3-5.
Brumfield, E., Bernard, K. R., & Kabrhel, C. (2015). Life-threatening flecainide overdose treated with intralipid and extracorporeal membrane oxygenation. The American Journal of Emergency Medicine, 33(12), e3-5. https://doi.org/10.1016/j.ajem.2015.04.012
Brumfield E, Bernard KR, Kabrhel C. Life-threatening Flecainide Overdose Treated With Intralipid and Extracorporeal Membrane Oxygenation. Am J Emerg Med. 2015;33(12):1840.e3-5. PubMed PMID: 25921969.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Life-threatening flecainide overdose treated with intralipid and extracorporeal membrane oxygenation. AU - Brumfield,Emily, AU - Bernard,Kenneth R L, AU - Kabrhel,Christopher, Y1 - 2015/04/12/ PY - 2015/02/04/received PY - 2015/03/12/revised PY - 2015/04/03/accepted PY - 2015/4/30/entrez PY - 2015/4/30/pubmed PY - 2016/4/8/medline SP - 1840.e3 EP - 5 JF - The American journal of emergency medicine JO - Am J Emerg Med VL - 33 IS - 12 N2 - Flecainide is a Class Ic antiarrythmic agent associated with adverse events due to its pro-arrythmic effects. We report the case of a 33-year-old female presenting in cardiac arrest after a flecainide overdose treated with intravenous fat emulsion (IFE), sodium bicarbonate (NaHCO₃), and extracorporeal membrane oxygenation (ECMO). This case reviews the pathophysiology and management of flecainide toxicity including novel strategies of IFE and ECMO. SN - 1532-8171 UR - https://www.unboundmedicine.com/medline/citation/25921969/Life_threatening_flecainide_overdose_treated_with_intralipid_and_extracorporeal_membrane_oxygenation_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0735-6757(15)00256-9 DB - PRIME DP - Unbound Medicine ER -